MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; QEW

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; QEW
Model Number IAPS3
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right popliteal artery using a penumbra engine canister (canister).During the procedure, the physician realized that the canister lost its suction; therefore, the canister was removed.The procedure was completed using a new canister.There was no report of an adverse effect to the patient.It was reported that the lid of the first canister was not threaded properly and when tightened appropriately, it worked.However, the second canister was already being used.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12072368
Report Number3005168196-2021-01422
Device Sequence Number4765089
Product Code QEW
UDI-Device Identifier00814548019765
UDI-Public00814548019765
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAPS3
Device Catalogue NumberIAPS3
Device Lot NumberS11884
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Date Report Sent to FDA01/01/2005